MAUDE Adverse Event Report: ON-X LIFE TEHCNOLOGIES, INC. ON-X PROSTHETIC HEART VALVE; MECHANICAL HEART VALVE

ON-X LIFE TEHCNOLOGIES, INC. ON-X PROSTHETIC HEART VALVE; MECHANICAL HEART VALVE
Model Number ONXA
Health Effect - Clinical Codes Death (1802); Thrombosis (2100); Patient Problem/Medical Problem (2688)
Date of Event 12/16/2015
Type of Reportable Event Death
Additional Manufacturer Narrative
There is no explant date.The autopsy did not include explanting the valve, so it remains within the deceased.The autopsy did not include explanting the valve, so it remains within the deceased, and is therefore not available to be returned.The device history record was reviewed and it was determined that the valve was built per specifications.
 
Event or Problem Description
Dr.(b)(6), (b)(4).Medical director, reported to on-x that he had been reviewing records of a (b)(6) vascular donor who had received a 27mm on-x valve in 2007.The patient was doing well after the heart valve surgery, but died suddenly on (b)(6) 2015.The autopsy showed an acute thrombus in a coronary artery.Patient had no significant coronary artery disease.The autopsy does not specifically allege that the valve was the source of the thrombus, but of course that is one of the known risks for mechanical valves.Throughout the patient's medical records, the heart valve is shown to function normally.The on-x valve was not explanted, remains within the deceased.This is being reported because it is defined as a valve-related adverse event per aats/sts guidelines, and is among a list of adverse events possible with heart valve patients as listed in section 5 of the ifu.

Brand Name
ON-X PROSTHETIC HEART VALVE
Common Device Name
MECHANICAL HEART VALVE
Manufacturer (Section D)
ON-X LIFE TEHCNOLOGIES, INC.
1300 e. anderson ln
bldg b
austin TX 78752
MDR Report Key5539435
Report Number1649833-2016-70019
Device Sequence Number16232360
Product Code DYE
UDI-Device Identifier00851788001259
UDI-Public00851788001259
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/18/2011
Device Model NumberONXA
Device Catalogue NumberONXA-27/29
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2016
Initial Report FDA Received Date03/31/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age23 YR
Patient Weight97